Alert archive / Missouri / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 3, NWS St. Louis, MO

March 4, 2025Moniteau County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Mar 4, 2025, 6:08 AM CST for Moniteau County, Missouri. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 4, 2025, 6:08 AM CST (12:08 UTC)
Expired
Mar 4, 2025, 6:33 AM CST
In force
25 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Moniteau County, MO

The radar

The Pleasant Hill radar (KEAX), 146 km from the middle of the area, began a volume at 12:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 0.1 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2025-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2025-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 451 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
904 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
451 m²/s²
0-3 km storm-relative helicity
457 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

708 
WUUS53 KLSX 041208
SVRLSX
MOC135-041245-
/O.NEW.KLSX.SV.W.0003.250304T1208Z-250304T1245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
608 AM CST Tue Mar 4 2025

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Moniteau County in central Missouri...

* Until 645 AM CST.

* At 608 AM CST, a severe thunderstorm was located 8 miles south of 
  Tipton, moving northeast at 55 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  California, Tipton, Jamestown, Clarksburg, Lupus, Kliever and 
  Latham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing large hail.

&&

LAT...LON 3868 9280 3868 9262 3869 9262 3875 9259
      3892 9250 3891 9248 3890 9247 3888 9248
      3887 9248 3886 9246 3883 9244 3882 9243
      3882 9240 3846 9266 3860 9284 3861 9284
TIME...MOT...LOC 1208Z 206DEG 47KT 3854 9275

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

Kimble
2 follow-up statements
855 
WWUS53 KLSX 041223
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
623 AM CST Tue Mar 4 2025

MOC135-041245-
/O.CON.KLSX.SV.W.0003.000000T0000Z-250304T1245Z/
Moniteau MO-
623 AM CST Tue Mar 4 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CST 
FOR CENTRAL MONITEAU COUNTY...

At 623 AM CST, a severe thunderstorm was located near Clarksburg, or 
6 miles northwest of California, moving northeast at 55 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
  California, Tipton, Jamestown, Clarksburg and Lupus.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing large hail.

&&

LAT...LON 3868 9262 3869 9262 3875 9259 3892 9250
      3891 9248 3890 9247 3890 9248 3887 9248
      3887 9247 3886 9246 3883 9244 3882 9243
      3858 9262 3866 9281 3868 9280
TIME...MOT...LOC 1208Z 207DEG 46KT 3854 9274

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

Kimble
390 
WWUS53 KLSX 041233
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
633 AM CST Tue Mar 4 2025

MOC135-041243-
/O.CAN.KLSX.SV.W.0003.000000T0000Z-250304T1245Z/
Moniteau MO-
633 AM CST Tue Mar 4 2025

...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR CENTRAL MONITEAU 
COUNTY...

The storm which prompted the warning has weakened below severe 
limits, and no longer poses an immediate threat to life or property. 
Therefore, the warning has been cancelled.

&&

LAT...LON 3868 9262 3869 9262 3875 9259 3892 9250
      3891 9248 3890 9247 3890 9248 3887 9248
      3887 9247 3886 9246 3883 9244 3882 9243
      3858 9262 3866 9281 3868 9280
TIME...MOT...LOC 1223Z 207DEG 46KT 3871 9263

$$

Kimble

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 5:12 AM CST, 56 minutes earlier. Its key messages:

  • Scattered showers and thunderstorms will continue over parts of the area early this morning, becoming widespread this afternoon into this evening. Rain will mix with or transition to a brief period of snow Wednesday with little to no accumulation.
  • A few of this morning's thunderstorms may contain small hail. Another round this evening will be capable of isolated damaging wind gusts, marginally severe hail and a brief, weak tornado.
  • Northwesterly winds are expected to gust up to 50 mph Wednesday. A wind advisory will go into effect from 6AM-6PM Wednesday.
Area forecast discussion, Mar 4, 5:12 AM CST, 56 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
512 AM CST Tue Mar 4 2025

.KEY MESSAGES...

- Scattered showers and thunderstorms will continue over parts of the
  area early this morning, becoming widespread this afternoon
  into this evening. Rain will mix with or transition to a brief
  period of snow Wednesday with little to no accumulation.

- A few of this morning's thunderstorms may contain small hail.
  Another round this evening will be capable of isolated damaging
  wind gusts, marginally severe hail and a brief, weak tornado.

- Northwesterly winds are expected to gust up to 50 mph Wednesday.
  A wind advisory will go into effect from 6AM-6PM Wednesday.

&&

.SHORT TERM...  (Through Late Wednesday Afternoon)
Issued at 323 AM CST Tue Mar 4 2025

The main concern will be the approaching system that is currently
rotating through the central Plains. The amplified trough is
preceded by an diffluent pressure pattern that extends eastward
into the Mississippi Valley. All of this will shift eastward today
into Wednesday with scattered showers and thunderstorms early this
morning mainly running from central Missouri through west-central
Illinois. A brief lull will quickly give way to widespread showers
and thunderstorms this afternoon and evening.

Isolated to scattered showers have been dotting the landscape on
radar scans early this morning. A couple of the cells over northeast
Missouri intensified enough to indicate sub-severe hail (up to
0.75") potential west of Quincy before exiting into Davenport's
jurisdiction. Additional returns were beginning to develop around
Columbia, MO just prior to 08z. This activity is within an area of
advancing mid-level warm air, vorticity advection and at the nose
of a 50-60 knot low level jet. SPC HREF CAM member views show
general consensus for this region to become more active with
numerous showers and thunderstorms through mid/late morning as the
warm air advects northward. SPC mesoanalysis shows 500-1000 J/kg of
MUCAPE extending from west-central Illinois through central
Missouri. RAP model sounding depict an elongated, narrow CAPE
profiles that tap into the hail growth zone with modest mid-level
lapse rates around 7C decreasing through the morning. Considering
these parameters and weak shear of 15-20 knots or so, hail is likely
to remain sub-severe for the morning round.

There will be a very short period between this morning's activity
and what is to come this afternoon. Showers and thunderstorms over
central Oklahoma are expected to continue to track eastward ahead of
a cold front that extends south of the parent low. The low hangs up
around Kansas City, showing somewhat of a brief quasi-Fujiwhara
Effect, before continuing to the east. As this takes place, addition
development over sections of eastern Oklahoma and western Arkansas
materialize, sending moisture northward into Missouri. Widespread
showers and embedded thunderstorms are expected to track in a
general east-northeast trajectory from early afternoon into this
evening. Severe potential more so favors damaging wind and the low
threat of a brief, weak tornado. Winds of 50-60 knots extend below
850 MB with a slight backing to surface winds. 0-3km shear is around
60 knots per RAP profiles, making it concerning, even if considering
it is overdone. One of the items to watch will be the SBCAPE as
sounding showing much of any surface instability is capped. Whether
there is any clearing to build surface instability is unlikely with
the abundance of clouds extending well southwest of the area. The
primary threat looks to be the potential for damaging wind gusts
considering the lower altitude of high winds.

There is yet another, slightly longer lull behind the widespread
precipitation later this evening. The system continues to slightly
deepen to between 982-985 MB as it rotates overhead tonight.
Moisture and colder air wrap in on the back side of the system with
enough cold air for rain to mix with or briefly change to snow.
Locations over central Missouri see cold air come in a bit sooner
with the possibility for a dusting on grassy surfaces over central
Missouri, but otherwise no impact is expected. The biggest story
will be the pressure gradient wind behind the departing deep low.
The wind advisory looks to be in good standing with wind gusts up to
50 mph at time Wednesday. The strongest of these is likely to be
north of I-70, along and west of the Mississippi River, where 60
knots of mid-level flow extend northwest to southeast into the
central section of the state. Gusts over 40 mph will impact the
entire area, peaking around midday before tapering off in the
evening. The wind advisory will be in effect from 6AM-6PM Wednesday.

Maples

&&

.LONG TERM...  (Wednesday Night through Monday)
Issued at 323 AM CST Tue Mar 4 2025

Conditions trend quieter Wednesday night into Thursday as surface
high pressure centered over the Lower Mississippi Valley builds
eastward. Surface ridging extends northward into the Middle
Mississippi Valley at the eastern side of an upper level ridge that
flattens out before making it our way by week's end.

After a slight cool-down behind the wound up midweek system,
temperatures briefly moderate back into the 50s over part of the
area Friday. How far north the milder air makes it is in question as
as an upper level trough spawns a surface low east of the central
Rockies, which quickly moves eastward along I-70 and approaches the
Mississippi River by Friday afternoon. Where exactly this system
tracks and how quickly will determine the divide between the colder
temperatures to the north and milder air to the south. NBM
spreads show 10 degrees separate the 25th-75th percentiles with
low-50s and low-60s over St. Louis, respectively. This spread is
largely attributed to a reinforcing shot of cooler air the follows
a trailing cold front behind the quick-moving system. This also
brings a chance for rain, generally along the MO/IA border. LREF
probabilities show a 60-80% chance for measurable rainfall north
of I-70 between late Thursday in Friday morning. This is not a big
rain- producer with probabilities for 0.10" dropping to 20% or
lower along and north of Hwy 36 (MO) and north of I-72 (IL).

Near normal temperatures look to be favored next weekend. The tail
end of the long term looks interesting as much warmer air surges in
thanks to ridge amplification that move in from the western U.S. NBM
interquartile spreads are running close to 10 degrees early next
week. However, the 25th percentile lands in the 60s with the 75th
percentile pushing near 80 degrees Monday into Tuesday. Trends
look to support warmer than normal conditions next week.

Maples

&&

.AVIATION...  (For the 12z TAFs through 12z Wednesday Morning)
Issued at 511 AM CST Tue Mar 4 2025

Showers and thunderstorms will become numerous this morning before
even more widespread activity moves in this afternoon. Conditions
will deteriorate through the day with a mix of MVFR/IFR ceilings,
potentially with brief period of LIFR within thunderstorms. A few
thunderstorms could be strong today with gusty winds and hail.

Conditions may occasionally bounce between MVFR/IFR today with any
sustained improvement expected after the TAF period Wednesday.
Even then, a quick clip of rain/snow is expected as colder air
moves back in Wednesday. The bigger concern will be northwesterly
gusts of 40-50 mph at times Wednesday. Up until then, rain and
thunderstorms will be the primary impact.

Maples

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory from 6 AM to 6 PM CST Wednesday for Audrain MO-
     Boone MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-
     Gasconade MO-Iron MO-Jefferson MO-Knox MO-Lewis MO-Lincoln
     MO-Madison MO-Marion MO-Moniteau MO-Monroe MO-Montgomery MO-
     Osage MO-Pike MO-Ralls MO-Reynolds MO-Saint Charles MO-
     Saint Francois MO-Saint Louis City MO-Saint Louis MO-Sainte
     Genevieve MO-Shelby MO-Warren MO-Washington MO.

IL...Wind Advisory from 6 AM to 6 PM CST Wednesday for Adams IL-Bond
     IL-Brown IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-
     Jersey IL-Macoupin IL-Madison IL-Marion IL-Monroe IL-
     Montgomery IL-Pike IL-Randolph IL-Saint Clair IL-Washington
     IL.

&&

WFO LSX
Hazardous weather outlook, Mar 4, 3:32 AM CST, 2 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
332 AM CST Tue Mar 4 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-050945-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
332 AM CST Tue Mar 4 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Thunderstorms are expected today into this evening. A few
thunderstorms could become severe with marginally severe hail,
damaging wind gusts and a brief, weak tornado.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A Wind Advisory is in effect Wednesday morning through afternoon for
occasional wind gusts up to 50 mph.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

Maples

In the hours before

Local storm report, Mar 4, 5:06 AM CST, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
506 AM CST Tue Mar 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 AM     Hail             Jefferson City          38.57N 92.19W
03/04/2025  M0.88 Inch       Cole               MO   Trained Spotter

&&
Local storm report, Mar 4, 5:11 AM CST, 57 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
511 AM CST Tue Mar 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 AM     Hail             2 NNE Jefferson City    38.60N 92.17W
03/04/2025  E0.88 Inch       Callaway           MO   Broadcast Media

&&
Local storm report, Mar 4, 5:16 AM CST, 52 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
516 AM CST Tue Mar 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 AM     Hail             Holts Summit            38.64N 92.12W
03/04/2025  E0.75 Inch       Callaway           MO   Amateur Radio

            pictures received of hail measured by ruler.

&&

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 5:50 AM CSTSevere Thunderstorm WarningLSXBoone, Callaway25 min
Mar 4, 5:57 AM CSTSevere Thunderstorm WarningLSXAudrain, Montgomery, Pike33 min
Mar 4, 6:10 AM CSTSevere Thunderstorm WarningLSXAudrain, Boone, Callaway35 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.